Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 95, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Nov 5, 2021, 3:01 AM EDT. It took effect at Nov 6, 2021, 6:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 5, 2021, 3:01 AM EDT (07:01 UTC)
- In effect from
- Nov 6, 2021, 6:00 PM EDT
- Expired
- Nov 5, 2021, 3:15 PM EDT
- In force
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
099 WHUS72 KMHX 050701 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 301 AM EDT Fri Nov 5 2021 AMZ137-052100- /O.UPG.KMHX.SC.Y.0094.211105T0900Z-211108T1200Z/ /O.NEW.KMHX.GL.W.0015.211107T0800Z-211108T0400Z/ Neuse and Bay Rivers- 301 AM EDT Fri Nov 5 2021 ...GALE WARNING IN EFFECT FROM 3 AM TO 11 PM EST SUNDAY... * WHAT...North winds 20 to 30 kt with gusts to 35 kt and very rough waters expected. * WHERE...Neuse and Bay Rivers. * WHEN...From 3 AM to 11 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ135-052100- /O.UPG.KMHX.SC.Y.0093.000000T0000Z-211108T1200Z/ /O.NEW.KMHX.GL.W.0015.211107T0000Z-211108T1900Z/ Pamlico Sound- 301 AM EDT Fri Nov 5 2021 ...GALE WARNING IN EFFECT FROM 8 PM EDT SATURDAY TO 2 PM EST MONDAY... * WHAT...North winds 25 to 35 kt with gusts up to 50 kt and extremely rough waters expected. * WHERE...Pamlico Sound. * WHEN...From 8 PM EDT Saturday to 2 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ131-230-231-052100- /O.UPG.KMHX.SC.Y.0094.000000T0000Z-211108T1200Z/ /O.NEW.KMHX.GL.W.0015.211107T0600Z-211108T1200Z/ Alligator River-Albemarle Sound-Croatan and Roanoke Sounds- 301 AM EDT Fri Nov 5 2021 ...GALE WARNING IN EFFECT FROM 1 AM SUNDAY TO 7 AM EST MONDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and extremely rough waters expected. * WHERE...Albemarle, Croatan, and Roanoke Sounds and the Alligator River. * WHEN...From 1 AM Sunday to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ152-154-052100- /O.UPG.KMHX.SC.Y.0092.000000T0000Z-211108T1200Z/ /O.NEW.KMHX.GL.W.0015.211106T2200Z-211108T2200Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 301 AM EDT Fri Nov 5 2021 ...GALE WARNING IN EFFECT FROM 6 PM EDT SATURDAY TO 5 PM EST MONDAY... * WHAT...North winds 30 to 40 kt with gusts up to 50 kt and seas 12 to 17 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 6 PM EDT Saturday to 5 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ156-052100- /O.UPG.KMHX.SC.Y.0092.000000T0000Z-211108T1200Z/ /O.NEW.KMHX.GL.W.0015.211106T1400Z-211108T1900Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 301 AM EDT Fri Nov 5 2021 ...GALE WARNING IN EFFECT FROM 10 AM EDT SATURDAY TO 2 PM EST MONDAY... * WHAT...North winds 30 to 40 kt with gusts up to 50 kt and seas 10 to 15 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout. * WHEN...From 10 AM EDT Saturday to 2 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ150-052100- /O.UPG.KMHX.SC.Y.0092.000000T0000Z-211108T1200Z/ /O.NEW.KMHX.GL.W.0015.211107T0300Z-211108T2200Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 301 AM EDT Fri Nov 5 2021 ...GALE WARNING IN EFFECT FROM 11 PM EDT SATURDAY TO 5 PM EST MONDAY... * WHAT...North winds 30 to 40 kt with gusts up to 50 kt and seas 11 to 16 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 11 PM EDT Saturday to 5 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ158-052100- /O.UPG.KMHX.SC.Y.0092.000000T0000Z-211108T1200Z/ /O.NEW.KMHX.GL.W.0015.211106T0600Z-211108T1600Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 301 AM EDT Fri Nov 5 2021 ...GALE WARNING IN EFFECT FROM 2 AM EDT SATURDAY TO 11 AM EST MONDAY... * WHAT...North winds 30 to 40 kt with gusts up to 50 kt and seas 8 to 13 ft expected. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...From 2 AM EDT Saturday to 11 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ136-052100- /O.NEW.KMHX.SC.Y.0095.211106T2200Z-211108T0000Z/ Pamlico and Pungo Rivers- 301 AM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM EDT SATURDAY TO 7 PM EST SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico and Pungo Rivers. * WHEN...From 6 PM EDT Saturday to 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
669 WHUS72 KMHX 051355 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 955 AM EDT Fri Nov 5 2021 AMZ158-060200- /O.CON.KMHX.GL.W.0015.211106T0600Z-211108T1600Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 955 AM EDT Fri Nov 5 2021 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM EDT SATURDAY TO 11 AM EST MONDAY... * WHAT...North winds 30 to 40 kt with a few gusts up to 50 kt and seas 8 to 13 ft expected. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...From 2 AM EDT Saturday to 11 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ156-060200- /O.CON.KMHX.GL.W.0015.211106T1400Z-211108T1900Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 955 AM EDT Fri Nov 5 2021 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM EDT SATURDAY TO 2 PM EST MONDAY... * WHAT...North winds 30 to 40 kt with a few gusts up to 50 kt and seas 10 to 15 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout. * WHEN...From 10 AM EDT Saturday to 2 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ152-154-060200- /O.CON.KMHX.GL.W.0015.211106T2200Z-211108T2200Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 955 AM EDT Fri Nov 5 2021 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM EDT SATURDAY TO 5 PM EST MONDAY... * WHAT...North winds 30 to 40 kt with a few gusts up to 50 kt and seas 12 to 17 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 6 PM EDT Saturday to 5 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ150-060200- /O.CON.KMHX.GL.W.0015.211107T0300Z-211108T2200Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 955 AM EDT Fri Nov 5 2021 ...GALE WARNING REMAINS IN EFFECT FROM 11 PM EDT SATURDAY TO 5 PM EST MONDAY... * WHAT...North winds 30 to 40 kt with a few gusts up to 50 kt and seas 11 to 16 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 11 PM EDT Saturday to 5 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ135-060200- /O.CON.KMHX.GL.W.0015.211107T0000Z-211108T1900Z/ Pamlico Sound- 955 AM EDT Fri Nov 5 2021 ...GALE WARNING REMAINS IN EFFECT FROM 8 PM EDT SATURDAY TO 2 PM EST MONDAY... * WHAT...North winds 25 to 35 kt with a few gusts up to 50 kt and extremely rough waters expected. * WHERE...Pamlico Sound. * WHEN...From 8 PM EDT Saturday to 2 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ131-230-231-060200- /O.CON.KMHX.GL.W.0015.211107T0600Z-211108T1200Z/ Alligator River-Albemarle Sound-Croatan and Roanoke Sounds- 955 AM EDT Fri Nov 5 2021 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM SUNDAY TO 7 AM EST MONDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and extremely rough waters expected. * WHERE...Albemarle, Croatan, and Roanoke Sounds and the Alligator River. * WHEN...From 1 AM Sunday to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ137-060200- /O.CON.KMHX.GL.W.0015.211107T0800Z-211108T0400Z/ Neuse and Bay Rivers- 955 AM EDT Fri Nov 5 2021 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 11 PM EST SUNDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and very rough waters expected. * WHERE...Neuse and Bay Rivers. * WHEN...From 3 AM to 11 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ136-060200- /O.CON.KMHX.SC.Y.0095.211106T2200Z-211108T0000Z/ Pamlico and Pungo Rivers- 955 AM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM EDT SATURDAY TO 7 PM EST SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico and Pungo Rivers. * WHEN...From 6 PM EDT Saturday to 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
265 WHUS72 KMHX 051915 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 315 PM EDT Fri Nov 5 2021 AMZ136-060915- /O.EXB.KMHX.GL.W.0015.211106T2100Z-211108T0400Z/ /O.UPG.KMHX.SC.Y.0095.211106T2200Z-211108T0000Z/ Pamlico and Pungo Rivers- 315 PM EDT Fri Nov 5 2021 ...GALE WARNING IN EFFECT FROM 5 PM EDT SATURDAY TO 11 PM EST SUNDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and very rough waters expected. * WHERE...Pamlico and Pungo Rivers. * WHEN...From late Saturday afternoon Sunday evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ158-060915- /O.EXT.KMHX.GL.W.0015.211106T0600Z-211109T0300Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 315 PM EDT Fri Nov 5 2021 ...GALE WARNING NOW IN EFFECT FROM 2 AM EDT SATURDAY TO 10 PM EST MONDAY... * WHAT...North winds 30 to 40 kt with gusts up to 50 kt and seas 7 to 12 ft expected. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...From late Friday night to Monday evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ156-060915- /O.EXT.KMHX.GL.W.0015.211106T0600Z-211109T0300Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 315 PM EDT Fri Nov 5 2021 ...GALE WARNING NOW IN EFFECT FROM 2 AM EDT SATURDAY TO 10 PM EST MONDAY... * WHAT...Northeast winds 30 to 40 kt with gusts up to 50 kt and seas 10 to 15 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout. * WHEN...From late Friday night to Monday evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ152-154-060915- /O.EXT.KMHX.GL.W.0015.211106T0900Z-211109T0300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 315 PM EDT Fri Nov 5 2021 ...GALE WARNING NOW IN EFFECT FROM 5 AM EDT SATURDAY TO 10 PM EST MONDAY... * WHAT...Northeast winds 30 to 40 kt with gusts up to 50 kt and seas 12 to 17 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From early Saturday to Monday evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ150-060915- /O.EXT.KMHX.GL.W.0015.211106T1200Z-211109T0000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 315 PM EDT Fri Nov 5 2021 ...GALE WARNING NOW IN EFFECT FROM 8 AM EDT SATURDAY TO 7 PM EST MONDAY... * WHAT...Northeast winds 30 to 40 kt with gusts up to 50 kt and seas 10 to 15 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From Saturday morning to early Monday evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ135-060915- /O.EXT.KMHX.GL.W.0015.211106T1200Z-211109T0000Z/ Pamlico Sound- 315 PM EDT Fri Nov 5 2021 ...GALE WARNING NOW IN EFFECT FROM 8 AM EDT SATURDAY TO 7 PM EST MONDAY... * WHAT...Northeast winds 30 to 40 kt with gusts up to 50 kt and extremely rough waters expected. * WHERE...Pamlico Sound. * WHEN...From Saturday morning to early Monday evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ131-230-231-060915- /O.EXT.KMHX.GL.W.0015.211106T1500Z-211108T1500Z/ Alligator River-Albemarle Sound-Croatan and Roanoke Sounds- 315 PM EDT Fri Nov 5 2021 ...GALE WARNING NOW IN EFFECT FROM 11 AM EDT SATURDAY TO 10 AM EST MONDAY... * WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and extremely rough waters expected. * WHERE...Albemarle, Croatan, and Roanoke Sounds and the Alligator River. * WHEN...From late Saturday morning to Monday morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ137-060915- /O.EXT.KMHX.GL.W.0015.211106T1500Z-211108T0400Z/ Neuse and Bay Rivers- 315 PM EDT Fri Nov 5 2021 ...GALE WARNING NOW IN EFFECT FROM 11 AM EDT SATURDAY TO 11 PM EST SUNDAY... * WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and extremely rough waters expected. * WHERE...Neuse and Bay Rivers. * WHEN...From late Saturday morning to Sunday evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Nov 5, 12:27 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Nov 5, 12:27 AM EDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1227 AM EDT Fri Nov 5 2021
.SYNOPSIS...
High pressure will build in from the north through tonight. A
coastal storm will impact the area Saturday and Sunday. The low
will lift northeast away from the region early next week as
high pressure builds in from the west.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 10 PM Thu...Remainder of -ra has shifted off the coast,
and therefore a dry fcst for the remainder of the night.
PRev disc...As of 7 PM Thu...No real changes with eve update
with fcst on track. An end to the -ra is expected over the next
hour or two as area of lift moves off the coast and drying high
pres builds. Low stratus will scour out, with periods of cirrus
still moving through thereafter. These clouds may prevent temps
from reaching their frosty potential in some areas, but kept
lows in the mid 30s for interior areas should cirrus thin. Winds
become light to calm here, with breezy conditions east of hwy
17 limiting any frost potential and keeping temps relatively
mild in the 40-45 range.
Prev discussion...As of 245 AM Thu...Latest analysis shows
1027mb high pressure centered over the NE US, building southward
into the Carolinas with cont in situ CAD. Radar shows band of
light rain and drizzle extending from the Kenansville to the
northern OBX and points NNW. Precip having a difficult time
making it further southward with drier air in place. All area
could see light rain through late afternoon, then deeper
moisture and assoc precip near the coast will shift offshore
with clouds diminishing overnight from W to E. Cool airmass in
place combined with breaks in clouds late will allow temps
inland to drop into the mid to upr 30s in cooler spots...cont
patchy frost mention. Most guidance keeps winds up just enough
inland to limit the frost threat. Will continue previous
thinking with marginal temps and potential for light winds,
think impacts will be limited with no Frost Advisory planned.
Breezy N winds and lingering clouds will keep coast milder with
lows in the 40s.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
As of 245 PM Thu...High pressure continues to build in from the
north, as upper trough approaches the Appalachians with
midlevel shortwave digging across the Gulf. Deeper moisture will
remain well south of the area as cyclogenesis develops over the
GOM. Still looks dry with sct-bkn high clouds. Low level
thickness values and cont NNE flow support highs 55-60 deg.
&&
.LONG TERM /TONIGHT THROUGH THURSDAY/...
As of 330 AM Thursday...Highlight of the period remains a
strong coastal low impacting the area this weekend. Below normal
temps expected through the weekend before warming trend next
week as high pressure builds in from the west.
Weekend...Area of low pressure moves north through the Gulf of
Mexico late Friday night and crosses Florida to reach the
Gulfstream Saturday morning. The low, supported by troughing
aloft, deepens as it crosses Florida and continues to evolve as
it moves NEward. Model differences with the progression of
troughing over the SE still impact the development, depth, and
track of the coastal low, but have started to diminish,
settling on a slower progression of the pattern. GFS continues
to be the most consistent in recent runs as far as depth of the
low, while the Euro continues to be the strongest solution.
Forecast trends show the center of the low further offshore as
it moves NEward, shifting rainfall away from inland areas, as it
reaches our latitude late Sunday. Continue to lean toward the
consistency of the GFS. Tight pressure gradients between the
high to the north and the approaching low keep Nerly winds
elevated. Wetter and slightly warmer than the end of the week
despite the greater cloud coverage/rain, highs in the low 60s
inland, mid 60s coast. Cooling dampened overnight Saturday,
limiting lows to the mid to upper 40s inland, low to mid 50s
coast.
Early next Week...Drying and warming trend as the trough aloft
pushes the low further out to sea Eward and deep ridging builds
over the area from the SW. Skies gradually clear and highs warm
back to the low 70s by Tuesday. Lows follow the warming trend,
low 40s Monday reaching upper 40s to low 50s midweek.
&&
.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /through Tonight/...
As of 1220 AM Fri...Pred VFR thru period. High pres will build
in from the NW with mclr skies expected as drier air spreads
in. Temp/dewpt spread is currently very small but think winds
wl not completely decouple so not expecting much fog thru
daybreak...PGV prob has best shot where a little rain fell
yday. N winds will gust aoa 15 kts from mid morn thru bulk of
the aftn.
LONG TERM /Sat through Tuesday/...
As of 345 AM Thursday...This weekend, sub- VFR flight cats
likely with the area impacted by an upper level trough and
coastal low bringing increased cloud coverage, rain, and gusty
winds. VFR returns early next week as low pres departs and high
pres builds in.
&&
.MARINE...
SHORT TERM /through Friday/...
As of 7 PM Thu...Have added Neuse river to suite of SCA's in
effect, as gusty nne breezes should impinge on the mouth of the
river by the early morning Fri, and last through the period.
Prev discussion...As of 245 PM Thu...Latest obs show NNE winds
15-25 kt gusting to 30 kt across the outer central and southern
waters with seas 4-7 ft (highest central and srn wtrs). The
persistent gusty NNE winds will continue thru the period as
strong high pres conts to the N. As upr trf approaches will see
weak low pres develop well offshore which will tighten the pres
grdnt later today into tonight with winds increasing a bit. SCA
conditions will redevelop for Albemarle Sound and nrn cstl wtrs
tonight. Seas will cont 4 to 7 feet.
LONG TERM /Friday night through Tuesday/...
As of 345 AM Thursday...Boating conditions deteriorate from
late week into the weekend. Winds continue to build through the
weekend the low deepens and pushes NE. Model differences still
exist but have converged on a slightly slower progression of the
low and further offshore. Can expect strong NErly winds 20 to
25kt+ and dangerous seas building through the weekend. Gale
conditions will be possible as early as Saturday night lasting
through into Monday morning for coastal waters and the Pamlico
Sound.
Seas continue the upward trend before peaking late Sunday into
Monday morning when the center of the low is forecast to be east
of the forecast area. Coastal waters Cape to Cape experience
the highest wave heights of 9 to 12ft, 8 to 11ft for northern
waters, and the more sheltered waters south of Cape Lookout 5 to
8ft.
Winds eventually turn more NWerly 10 to 15 kt as the low moves
further out to sea early next week with elevated seas lingering
as swell from the departing low continues to impact the area
until midweek.
&&
.TIDES/COASTAL FLOODING...
As of 245 PM Fri...Perigean spring tides will bring some of the
highest astronomical tide levels of the year later this week
into early next week. Coincidentally, a strong low pressure
system off the coast late Sat into Sun will bring the potential
for a prolonged period of strong NE/N winds. Coastal flooding,
beach erosion, ocean overwash, and powerful surf are expected
primarily late Saturday through Monday morning, peaking
Sunday and Sun night. Minor to locally moderate coastal
flooding likely on both the oceanside and soundside. Water
levels up to 2 ft agl expected, locally higher 2-4 ft agl
possible, in some locations. Highest water levels likely for
oceanside locations north of Cape Hatteras and soundside areas
adjacent to the southern Pamlico Sound and Neuse/Bay Rivers.
High surf conditions expected north of Cape Lookout, peaking
north of Cape Hatteras. Ocean overwash possible on portions of
Highway 12, especially during the high tides. Residents and
visitors in low lying areas, esp those vulnerable to strong NE/N
winds, should monitor subsequent forecasts closely.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 5 AM EDT early this morning to 7 AM
EST Monday for AMZ137.
Small Craft Advisory until 7 AM EST Monday for AMZ131-135-150-
152-154-156-158-230-231.
&&
SYNOPSIS...MHX
NEAR TERM...CQD/TL
SHORT TERM...CQD
LONG TERM...CEB
AVIATION...RF/CEB
MARINE...CQD/TL/CEB
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Nov 4, 4:03 PM EDT, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 403 PM EDT Thu Nov 4 2021 NCZ080-094-194>196-199-204-052015- Beaufort-Pamlico-Southern Craven-West Carteret-East Carteret- Coastal Onslow-Ocracoke Island- 403 PM EDT Thu Nov 4 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The threat of minor to locally moderate coastal flooding, ocean overwash, beach erosion, and rough surf increases late Saturday into Monday morning as we enter a higher tide cycle coupled with strong winds and increased wave heights as a strong low pressure system moves NE off the coast. Oceanside and soundside coastal flooding likely, especially in areas vulnerable to strong north/northeast winds. Water levels up to 2 ft agl expected, locally higher 2-4 ft for some locations. Highest water levels likely for soundside areas adjacent to the southern Pamlico Sound and Neuse/Bay Rivers. Ocean overwash possible on portions of Highway 12, especially during high tides. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ092-193-198-052015- Jones-Northern Craven-Inland Onslow- 403 PM EDT Thu Nov 4 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ045>047-081-052015- Washington-Tyrrell-Mainland Dare-Mainland Hyde- 403 PM EDT Thu Nov 4 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044-079-090-091-052015- Martin-Pitt-Greene-Duplin-Lenoir- 403 PM EDT Thu Nov 4 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Patchy frost is possible late tonight and Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-205-052015- Northern Outer Banks-Hatteras Island- 403 PM EDT Thu Nov 4 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The threat of minor to locally moderate coastal flooding, ocean overwash, beach erosion, and rough surf increases late Saturday into Monday morning as we enter a higher tide cycle coupled with strong winds and increased wave heights as a strong low pressure system moves NE off the coast. Oceanside and soundside coastal flooding likely, especially in areas vulnerable to strong north/northeast winds. Water levels up to 2 ft agl expected, locally higher 2-4 ft for some locations. Highest water levels likely for soundside areas adjacent to the southern Pamlico Sound and oceanside north of Cape Hatteras. Ocean overwash expected on portions of Highway 12, which may be impassable at times, especially during high tides. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 3:01 AM EDT | Gale Warning | MHX | 3 days | |
| Nov 5, 11:42 AM EDT | Coastal Flood Watch | MHX | Carteret, Craven, Dare, Hyde | 17 hr |
| Nov 5, 11:42 AM EDT | Coastal Flood Advisory | MHX | Beaufort, Carteret, Onslow, Pamlico | 3 days |
| Nov 5, 11:42 AM EDT | High Surf Advisory | MHX | Carteret, Dare, Hyde | 5 days |
| Nov 5, 3:15 PM EDT | High Wind Warning | MHX | Carteret, Dare, Hyde | 49 hr |
| Nov 5, 3:15 PM EDT | Wind Advisory | MHX | Carteret, Craven, Dare, Hyde, Onslow, Pamlico and 1 more | 62 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.